MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 7.5CM LARGE CRANIOTOME ATTCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)

DEPUY SYNTHES PRODUCTS LLC 7.5CM LARGE CRANIOTOME ATTCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Catalog Number CRANI-L
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from japan that the craniotome attachment device burr guard damaged.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2024.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device craniotome neuro tip was bent, the dural guard damaged, made abnormal noise and was vibrating.The device also failed pretests for visual assessment and vibration.Therefore, the reported condition was confirmed.The assignable root cause was traced to component failure due to normal wear.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: code added.

Brand Name
7.5CM LARGE CRANIOTOME ATTCH
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key19837934
Report Number1045834-2024-00725
Device Sequence Number15423274
Product Code ERL
UDI-Device Identifier00845384001751
UDI-Public(01)00845384001751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRANI-L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2024
Supplement Date Received by Manufacturer08/27/2024
09/25/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/27/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown